Alert archive / Texas / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 362, NWS Shreveport, LA

October 25, 1997Harrison County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 25, 1997, 3:33 PM CDT for Harrison County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 1997, 3:33 PM CDT (20:33 UTC)
Expired
Oct 25, 1997, 4:15 PM CDT
In force
42 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Harrison County, TX

The radar

The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 25, 12:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1997-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1997-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2771 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
3.2
Supercell composite
10.6

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 10:06 AM CDT, 5 hours 27 minutes earlier.

Area forecast discussion, Oct 25, 10:06 AM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 AM CDT SAT OCT 25 1997

VRY ACTIVE WX ANTICIPATED AS SHV SITS DEAD CENTER IN MOD SVR OUTLOOK.
MOST WX ALG SQUALL LINE FORMING ALG STG COLD FNT WEST TX CATCHING UP
TO A DRY LINE CNTRL TX AND MOVG INTO EAST TX THIS AFTN. SOUNDINGS
APPEAR QUITE FAVORABLE FOR BOTH HAIL AND STG WINDS WITH GUD MIX OF DRY
AND MOIST LYRS NOT TO MENTION DRY LINE PASSAGE AT LEAST TX PORTIONS...
COMBINED WITH UNMODIFIED INSTABILITY OF LI`S OF -7 TO -10. THESE VALUES
COULD INCREASE IF AND WHERE SUN BRKS THRU OVC. LOWEST WBZ VALUES SEEN
THIS SEASON BTWN 8-10K FT. SHEAR VALUES QUITE SUFFICIENT FOR ROTATING
STORMS AND CUD BECOME FAVORABLE FOR STG TORNADOES IF STRENGHENING SFC
WINDS BACK SOME TO SE. STORM TRAINING LIMITED AS FAIRLY DEEP SW-W FLOW
PROGRESS SQUALL LINE. AMOUNT OF SFC HTG TO DETERMINE ANY PREFNTL
CONVECTION. THIS WUD BE MAIN FOCUS FOR TORNADIC STORMS WITH MOSTLY
STRAIGHT LINE WINDS ALG FNT. AT ANY RATE...LINE SHOULD FORM BY MIDDAY
NR FTW AND MOVE INTO WEST LA BEFORE SUNSET AND THRU CWA BY MIDNIGHT.

VII

In the hours before

Special weather statement, Oct 25, 11:17 AM CDT, 4 hours 16 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-252200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT SAT OCT 25 1997

...VIGOROUS STORM SYSTEM EXPECTED TO BRING SEVERE WEATHER TO PORTIONS
OF THE FOUR STATE REGION THIS AFTERNOON THROUGH TONIGHT...

AN UPPER LEVEL LOW PRESSURE SYSTEM EXITING THE SOUTHERN ROCKIES WILL
PUSH INTO WEST AND CENTRAL TEXAS BY MIDDAY TODAY. THIS SYSTEM ALONG
WITH AN ASSOCIATED COLD FRONT WILL BEGIN WORKING ITS WAY INTO EAST
TEXAS BY THIS AFTERNOON. STRONG SOUTHERLY WINDS ARE HELPING TO BRING
A SIGNIFICANT AMOUNT OF MOISTURE INTO THE REGION THIS MORNING.
THE CLOUDS SHOULD BREAK SOMEWHAT THIS AFTERNOON ALLOWING HEATING TO
DESTABILIZE THE ATMOSPHERE EVEN FURTHER.

THE RESULT WILL BE THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON...FIRST ACROSS EAST TEXAS AND THEN RAPIDLY MOVING
EASTWARD INTO NORTH LOUISIANA AND SOUTHERN ARKANSAS BY LATE AFTERNOON
AND EVENING. DUE TO THE UNSTABLE ATMOSPHERE AND THE VERTICAL WIND
STRUCTURE IN PLACE TODAY...ANY THUNDERSTORMS THAT DO DEVELOP WILL
HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WINDS...LARGE HAIL
AND THE POSSIBILITY OF ISOLATED TORNADOES.

DUE TO THE POTENTIAL SEVERITY OF THIS WEATHER SYSTEM...OUTDOOR
ACTIVITIES SHOULD BE PLANNED ACCORDINGLY AND IN CONJUNCTION WITH THE
LIKELIHOOD OF THUNDERSTORM DEVELOPMENT LATER TODAY. STAY TUNED TO
NOxAA WEATHER RADIO...YOUR LOCAL RADIO PROVIDER AND CABLE SUBSCRIBER
FOR FURTHER UPDATES TO THIS POSSIBLE SEVERE WEATHER THREAT THROUGHOUT
TODAY.

13/09
Local storm report, Oct 25, 1:52 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 PM CDT SAT OCT 25 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0131 PM    ALBA                      TX   1 INCH HAIL
10/25/97   WOOD                           ALBA VOLUNTEER FIRE
                                          DEPARTMENT REPORTED 1 INCH
                                          HAIL ALONG WITH TREES AND
                                          POWER LINES DOWN.

10
Local storm report, Oct 25, 1:53 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 PM CDT SAT OCT 25 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0131 PM    ALBA                      TX   1 INCH HAIL
10/25/97   WOOD                           ALBA VOLUNTEER FIRE
                                          DEPARTMENT REPORTED 1 INCH
                                          HAIL ALONG WITH TREES ANDX
                                          POWER LINES DOWN.

10
Local storm report, Oct 25, 3:00 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SAT OCT 25 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    4 W TYLER                 TX   1/2 INCH HAIL REPORTED
10/25/97   SMITH                          NEAR THE TYLER AIRPORT

0245 PM    6 W DAINGERFIELD          TX   1/4 INCH HAIL REPORTED
10/25/97   TITUS                          BY COOPERATIVE OBSERVER

21
Local storm report, Oct 25, 3:02 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SAT OCT 25 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    4 W TYLER                 TX   1/2 INCH HAIL REPORTED
10/25/97   SMITH                          NEAR THE TYLER AIRPORT

0245 PM    6 W DAINGERFIELD          TX   1/4 INCH HAIL REPORTED
10/25/97   TITUS                          BY COOPERATIVE OvBSERVER

21
Local storm report, Oct 25, 3:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED AND UPDATED....
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT SAT OCT 25 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0131 PM    ALBA                      TX   1 INCH HAIL
10/25/97   WOOD                           ALBA VOLUNTEER FIRE
                                          DEPARTMENT REPORTED 1 INCH
                                          HAIL ALONG WITH TREES AND
                                          POWER LINES DOWN.

0200 PM    4 W TYLER                 TX   .5 INCH HAIL
10/25/97   SMITH

0245 PM    6 W DAINGERFIELD          TX   1 INCH HAIL
10/25/97   TITUS                          CORRECTION TO 1/4 INCH
                                          PREVIOUS SENT.

0300 PM    5 N BATTIEST              OK   .5 INCH HAIL
10/25/97   MCCURTAIN

0320 PM    WHITE OAK                 TX   1 INCH HAIL
10/25/97   GREGG

10

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 1:12 PM CDTSevere Thunderstorm WarningSHVWood48 min
Oct 25, 2:33 PM CDTSevere Thunderstorm WarningSHVCamp, Morris, Titus42 min
Oct 25, 3:02 PM CDTSevere Thunderstorm WarningSHVGregg43 min
Oct 25, 3:20 PM CDTSevere Thunderstorm WarningSHVMarion40 min
Oct 25, 3:40 PM CDTSevere Thunderstorm WarningSHVBowie50 min
Oct 25, 3:44 PM CDTSevere Thunderstorm WarningSHVCass46 min
Oct 25, 4:16 PM CDTSevere Thunderstorm WarningSHVHarrison44 min
Oct 25, 4:27 PM CDTSevere Thunderstorm WarningSHVTitus33 min
Oct 25, 5:49 PM CDTSevere Thunderstorm WarningSHVPanola56 min
Oct 25, 4:23 PM CDTSevere Thunderstorm WarningSHVCaddo37 min
Oct 25, 4:58 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo47 min
Oct 25, 5:27 PM CDTSevere Thunderstorm WarningSHVWebster48 min
Oct 25, 6:38 PM CDTSevere Thunderstorm WarningSHVClaiborne52 min
Oct 25, 4:46 PM CDTSevere Thunderstorm WarningSHVLafayette44 min
Oct 25, 5:21 PM CDTSevere Thunderstorm WarningSHVHoward54 min
Oct 25, 6:11 PM CDTSevere Thunderstorm WarningSHVUnion49 min

Nearby

Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.